Alert archive / Georgia / Flood Watches in 2014

Flood Watch 1, NWS Atlanta, GA

April 6, 201483 counties in Georgia

NWS Atlanta, GA issued this flood watch at Apr 6, 2014, 3:38 AM EDT for 83 counties in Georgia. It took effect at Apr 6, 2014, 8:00 PM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2014, 3:38 AM EDT (07:38 UTC)
In effect from
Apr 6, 2014, 8:00 PM EDT
Expired
Apr 8, 2014, 2:00 AM EDT
In force
30 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 83 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dooly County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Towns County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Webster County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 41 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2014-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2014-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2528 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

973 
WGUS62 KFFC 060738
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
338 AM EDT SUN APR 6 2014

GAZ001>009-011>016-019>025-027-030>035-041-061545-
/O.NEW.KFFC.FA.A.0001.140407T0000Z-140408T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-HARALSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE
338 AM EDT SUN APR 6 2014

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLOOD WATCH FOR MUCH OF NORTH GEORGIA GENERALLY NORTH OF A LINE
  FROM BUCHANAN...TO ROSWELL...TO WINDER...TO DANIELSVILLE.

* FROM THIS EVENING THROUGH MONDAY EVENING

* SCATTERED SHOWERS WILL INCREASE IN COVERAGE THROUGH TODAY. THE
  RAINFALL WILL BECOME HEAVY TONIGHT AND MONDAY WITH RAINFALL
  AMOUNTS OF 2 TO 2.50 INCHES POSSIBLE. 

* RUNOFF FROM THE RAINFALL TONIGHT AND MONDAY COULD PRODUCE FLOODING
  OF STREAMS AND RIVERS. ISOLATED FLASH FLOODING IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR
LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE
LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
5 follow-up statements
255 
WGUS62 KFFC 061431
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1031 AM EDT SUN APR 6 2014

GAZ001>009-011>016-019>025-027-030>035-041-070315-
/O.CON.KFFC.FA.A.0001.140407T0000Z-140408T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-HARALSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE
1031 AM EDT SUN APR 6 2014

...FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING
THROUGH MONDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND 
  NORTHWEST GEORGIA. 

* FROM 8 PM EDT THIS EVENING THROUGH MONDAY EVENING

* SCATTERED SHOWERS WILL INCREASE IN COVERAGE BY THIS EVENING. THE
  RAINFALL WILL BECOME HEAVY TONIGHT AND MONDAY WITH RAINFALL
  AMOUNTS OF 2 TO 3 INCHES POSSIBLE.

* RUNOFF FROM THE RAINFALL TONIGHT AND MONDAY WILL CAUSE
  SIGNIFICANT RISES ON AREA CREEKS AND RIVERS WHICH COULD RESULT
  IN MINOR FLOODING... ESPECIALLY ALONG FLOOD PRONE STREAMS SUCH
  AS LOOKOUT CREEK AT NEW ENGLAND... AND BIG CREEK... SUWANEE
  CREEK AND ALLATOONA CREEK AROUND THE ATLANTA METRO AREA.
  ISOLATED FLASH FLOODING IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT RAINFALL FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
531 
WGUS62 KFFC 061858
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT SUN APR 6 2014

GAZ036>039-042>061-066>073-078>084-089>096-102>108-070300-
/O.EXB.KFFC.FA.A.0001.140407T0000Z-140408T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARKE-OCONEE-OGLETHORPE-WILKES-CARROLL-DOUGLAS-SOUTH FULTON-
DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-
COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-
TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-
TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-STEWART-
WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-
INCLUDING THE CITIES OF...ATHENS...CARROLLTON...DOUGLASVILLE...
EAST POINT...DECATUR...CONYERS...COVINGTON...NEWNAN...
PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS...
WARNER ROBINS...LUMPKIN...AMERICUS...CORDELE
258 PM EDT SUN APR 6 2014

...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS EXPANDED THE
FLOOD WATCH

* FLOOD WATCH NOW INCLUDES MOST OF NORTH AND PORTIONS OF CENTRAL
  GEORGIA. THE FLOOD WATCH IS MAINLY NORTH AND WEST OF A LINE FROM
  WASHINGTON TO MILLEDGEVILLE TO ABBEVILLE.

* FROM 8 PM EDT THIS EVENING THROUGH LATE MONDAY NIGHT

* SHOWERS WILL INCREASE IN COVERAGE THIS EVENING AND OVERNIGHT.
  THE RAINFALL WILL BECOME HEAVY TONIGHT AND MONDAY WITH RAINFALL
  AMOUNTS OF 2 TO 3 INCHES POSSIBLE. 

* RUNOFF FROM THE RAINFALL TONIGHT AND MONDAY WILL CAUSE
  SIGNIFICANT RISES ON AREA CREEKS AND RIVERS WHICH COULD RESULT
  IN MINOR FLOODING... ESPECIALLY ALONG FLOOD PRONE CREEKS AND
  STREAMS ACROSS THE AREA. ISOLATED FLASH FLOODING IS ALSO
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT RAINFALL FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

GAZ001>009-011>016-019>025-027-030>035-041-070300-
/O.EXT.KFFC.FA.A.0001.140407T0000Z-140408T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-HARALSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE
258 PM EDT SUN APR 6 2014

...FLOOD WATCH NOW IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
LATE MONDAY NIGHT...

THE FLOOD WATCH IS IN EFFECT FOR

* MOST OF NORTH AND PORTIONS OF CENTRAL GEORGIA. THE FLOOD WATCH
  IS MAINLY NORTH AND WEST OF A LINE FROM WASHINGTON TO
  MILLEDGEVILLE TO ABBEVILLE.

* FROM 8 PM EDT THIS EVENING THROUGH LATE MONDAY NIGHT

* SCATTERED SHOWERS WILL INCREASE IN COVERAGE THIS EVENING AND
  OVERNIGHT. THE RAINFALL WILL BECOME HEAVY TONIGHT AND MONDAY
  WITH RAINFALL AMOUNTS OF 2 TO 3 INCHES POSSIBLE.

* RUNOFF FROM THE RAINFALL TONIGHT AND MONDAY WILL CAUSE 
  SIGNIFICANT RISES ON AREA CREEKS AND RIVERS WHICH COULD RESULT 
  IN MINOR FLOODING... ESPECIALLY ALONG FLOOD PRONE STREAMS SUCH 
  AS LOOKOUT CREEK AT NEW ENGLAND... AND BIG CREEK... SUWANEE 
  CREEK AND ALLATOONA CREEK AROUND THE ATLANTA METRO AREA. 
  ISOLATED FLASH FLOODING IS ALSO POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT RAINFALL FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
480 
WGUS62 KFFC 070050
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
850 PM EDT SUN APR 6 2014

GAZ001>009-011>016-019>025-027-030>039-041>061-066>073-078>084-
089>096-102>108-070900-
/O.CON.KFFC.FA.A.0001.000000T0000Z-140408T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-TROUP-MERIWETHER-PIKE-
UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT-TAYLOR-CRAWFORD-
BIBB-TWIGGS-WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-
PEACH-HOUSTON-BLECKLEY-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS...WARNER ROBINS...
LUMPKIN...AMERICUS...CORDELE
850 PM EDT SUN APR 6 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE MONDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* MUCH OF NORTH AND CENTRAL GEORGIA...MAINLY NORTH AND WEST OF A
  LINE FROM ABBEVILLE TO MILLEDGEVILLE TO WASHINGTON. 

* THROUGH LATE MONDAY NIGHT

* SCATTERED SHOWERS WILL INCREASE IN COVERAGE OVERNIGHT. THE
  RAINFALL WILL BECOME HEAVY TONIGHT AND MONDAY WITH RAINFALL.
  PORTIONS OF WEST CENTRAL GEORGIA HAVE ALREADY SEEN 2.5 INCHES OF
  RAIN. ACROSS MUCH OF NORTH AND CENTRAL GEORGIA...RAINFALL AMOUNTS
  OF 2 TO 4 INCHES ARE POSSIBLE WITH LOCALIZED HIGHER AMOUNTS.

* RUNOFF FROM THE RAINFALL TONIGHT AND MONDAY WILL CAUSE
  SIGNIFICANT RISES ON AREA CREEKS AND RIVERS WHICH COULD RESULT
  IN MINOR FLOODING... ESPECIALLY ALONG FLOOD PRONE STREAMS SUCH
  AS LOOKOUT CREEK AT NEW ENGLAND... AND BIG CREEK...SUWANEE
  CREEK AND ALLATOONA CREEK AROUND THE ATLANTA METRO AREA.
  ISOLATED FLASH FLOODING IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT RAINFALL FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
555 
WGUS62 KFFC 070806
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 AM EDT MON APR 7 2014

GAZ001>009-011>016-019>025-027-030>039-041>061-066>073-078>084-
089>096-102>108-071615-
/O.CON.KFFC.FA.A.0001.000000T0000Z-140408T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-TROUP-MERIWETHER-PIKE-
UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT-TAYLOR-CRAWFORD-
BIBB-TWIGGS-WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-
PEACH-HOUSTON-BLECKLEY-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS...WARNER ROBINS...
LUMPKIN...AMERICUS...CORDELE
406 AM EDT MON APR 7 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* NORTH AND MUCH OF CENTRAL GEORGIA 

* THROUGH LATE TONIGHT

* RAIN...HEAVY AT TIMES...WILL CONTINUE ACROSS NORTH GEORGIA AND
  SPREAD INTO CENTRAL GEORGIA THIS AFTERNOON. ADDITIONAL RAINFALL
  AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE TODAY AND TONIGHT. 

* RUNOFF WILL CAUSE SIGNIFICANT RISES ON AREA CREEKS AND RIVERS
  WHICH COULD RESULT IN MINOR FLOODING...ESPECIALLY ALONG FLOOD
  PRONE STREAMS SUCH AS LOOKOUT CREEK AT NEW ENGLAND... AND BIG
  CREEK...SUWANEE CREEK AND ALLATOONA CREEK AROUND THE ATLANTA
  METRO AREA. ISOLATED FLASH FLOODING IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT RAINFALL FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
984 
WGUS62 KFFC 071944
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EDT MON APR 7 2014

GAZ001>009-011>016-019>025-027-030>039-041>061-066>073-078>084-
089>096-102>108-080345-
/O.CON.KFFC.FA.A.0001.000000T0000Z-140408T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-TROUP-MERIWETHER-PIKE-
UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT-TAYLOR-CRAWFORD-
BIBB-TWIGGS-WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-
PEACH-HOUSTON-BLECKLEY-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS...WARNER ROBINS...
LUMPKIN...AMERICUS...CORDELE
344 PM EDT MON APR 7 2014

...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH 
  CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND 
  WEST CENTRAL GEORGIA. 

* UNTIL 2 AM EDT TUESDAY

* OVER THE LAST 30 HOURS...WIDESPREAD RAINFALL AMOUNTS OF 3 TO 4
  INCHES HAS FALLEN ACROSS PORTIONS OF NORTH AND CENTRAL
  GEORGIA...WITH 4 TO 4.5 INCHES IN THE FAR WESTERN ATL METRO AND
  GREATER COLUMBUS AREAS. ADDITIONAL RAINFALL AMOUNTS OF GENERALLY
  LESS THAN 0.25 INCHES IS STILL POSSIBLE.

* RUNOFF FROM THIS HEAVY RAINFALL CONTINUES TO BE A CONCERN AS IT
  CAUSES SIGNIFICANT RISES ON AREA CREEKS AND RIVERS. NUMEROUS
  RIVER GAGE LOCATIONS CONTINUE TO RISE AND SEVERAL ARE ALREADY
  OBSERVING MINOR FLOOD CONDITIONS. THESE RISES ARE EXPECTED TO
  CONTINUE INTO THE EVENING AND OVERNIGHT HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT RAINFALL AMOUNTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR UPDATED AND NEW
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION AS FLOODING CONTINUES TO DEVELOP.

&&

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Apr 6, 1:56 AM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Apr 6, 1:56 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
156 AM EDT SUN APR 6 2014

.PREV DISCUSSION... /ISSUED 910 PM EDT SAT APR 5 2014/

.UPDATE...
OLD FRONTAL BOUNDARY IS CURRENTLY DRAPED ACROSS SOUTHERN GA/FL
PANHANDLE. REGIONAL RADAR SHOWS SHOWERS AND THUNDERSTORMS MOVING
FROM WEST TO EAST JUST ALONG AND SOUTH OF THE BOUNDARY. OVERNIGHT...THE
BOUNDARY WILL BEGIN TO PUSH SLOWLY NORTHWARD AS A WARM FRONT.
PRECIPITATION CHANCES WILL INCREASE ACROSS THE SOUTHERN CWFA.

HAVE ONLY MADE SOME MINOR CHANGES TO THE HOURLY POP/TEMP/DEW
GRIDS. NO OTHER CHANGES PLANNED AT THIS TIME.

&&

PREV DISCUSSION... /ISSUED 337 PM EDT SAT APR 5 2014/

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
EXPECT INCREASING HIGH AND MID LEVEL CLOUDS TONIGHT AS AN UPPER
LEVEL DISTURBANCE CONTINUES TO DEEPEN OVER THE SOUTHERN PLAINS...
AND A SERIES OF WEAK DISTURBANCES MOVE ACROSS THE DEEP SOUTH
OVERNIGHT. AT THIS SAME TIME... A COOL DOME OF HIGH PRESSURE WILL
SETTLE OVER THE MID ATLANTIC COASTAL REGION AND ESTABLISH A HYBRID
CAD WEDGE THAT NOSES INTO THE STATE ON SUNDAY. THIS WILL RESULT IN
AN OVERRUNNING RAIN EVENT FOR SUNDAY-SUNDAY NIGHT... AS A VERY MOIST
SOUTHERLY MID LEVEL FLOW OVERRUNS THE COOL EASTERLY FLOW AT THE
SURFACE. THE STRONG ISENTROPIC LIFT BEING ENHANCED BY UPPER
SHORTWAVE ENERGY WILL RESULT IN RAIN SHOWERS SPREADING ACROSS MAINLY
CENTRAL GA TONIGHT... THEN ACROSS NORTH GA ON SUNDAY AND SUNDAY
NIGHT. OVER THE SHORT TERM... THE HEAVIER RAINFALL AMOUNTS ARE
EXPECTED FROM SUNDAY AFTERNOON THROUGH SUNDAY NIGHT WHERE 1.5 TO 2.5
INCHES MAY OCCUR ACROSS PARTS OF NW GA. PLEASE SEE THE HYDROLOGY
SECTION BELOW FOR FURTHER RAINFALL AND POTENTIAL FLOOD DETAILS.

ALTHOUGH THE SURFACE LAYER WILL REMAIN PLENTY STABLE ON SUNDAY WITH
THE COOL WEDGE IN-PLACE... A FEW ELEVATED THUNDERSTORMS CANNOT BE
RULED OUT AS UPPER DISTURBANCES INTERACT WITH THE WARM/MOIST MID
LEVEL SOUTHERLY FLOW... ESPECIALLY SUNDAY AFTERNOON. WILL INCLUDE
WORDING FOR A SLIGHT CHANCE OF THUNDER SUNDAY AFTERNOON... HOWEVER
EXPECT THIS THREAT TO BE VERY MINIMAL AT BEST AND SHOULD GREATLY
DIMINISH SUNDAY NIGHT AS THE MAIN UPPER LOW CONTINUES TO DEEP TO THE
WEST.

AS FOR TEMPS... STARTED WITH A MAV/MET BLEND THROUGH THE SHORT
TERM... THEN LEANED SLIGHTLY COOLER OVER THE NE AND EAST CENTRAL
ZONES FOR HIGHS ON SUNDAY... AND LOWS SUNDAY NIGHT DUE TO HYBRID CAD
WEDGE INFLUENCE.

39

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
THE MAIN CONCERN FOR THIS UPDATED EXTENDED FORECAST IS AT THE VERY
BEGINNING WITH HEAVY RAIN AND SEVERE POTENTIAL MAINLY MONDAY...BUT
LINGERING INTO MONDAY NIGHT AS WELL. SEE HYDRO DISCUSSION BELOW
FOR MORE ON QPF CONCERNS. DEFINITELY SOME CONCERNS ABOUT HOW
GUIDANCE IS HANDLING THE HYBRID CAD EROSION. NAM AND ECMWF REALLY
WANT TO BLAST THE INCOMING SURFACE COLD FRONT THROUGH THE AREA ON
MONDAY...PRETTY MUCH COMPLETELY ERODING THE CAD BETWEEN 18-00Z.
GFS DOES WANT TO HOLD ONTO THE LOW-LEVEL STABILITY IN NORTHEAST
GEORGIA AND AM INCLINED TO LEAN MORE TOWARDS THE GFS SOLUTION AS
MODELS ARE NOTORIOUS FOR ERODING THE COLD DOME TOO QUICKLY.
DEWPOINTS ARE A BIT TRICKY AS WELL AS MOS MAY NOT BE HANDLING THE
NORTHWARD SURGE OF MOISTURE VERY WELL...SO ACTUALLY TOOK A BLEND
OF THE REGULAR MODEL FIELDS WITH MOS FIELDS.

SO WITH THAT WE SEGUE TO THE POTENTIAL FOR SEVERE. AS WITH THE CAD
EROSION...THERE ARE SOME FAIRLY LARGE DIFFERENCES IN SURFACE
INSTABILITY BETWEEN THE VARIOUS GUIDANCE SOURCES FOR MONDAY AS
WELL...WITH NAM SHOWING UPWARDS OF 700-800J/KG SFC AND MLCAPE...
AND OVER 1400J/KG MUCAPE. THINKING THIS IS OVERDONE BUT EVEN GFS
HAS 200-300J/KG MUCAPE. SHEAR IS RIDICULOUSLY IMPRESSIVE WITH
AREAS OF 30-40KT 0-1KM SHEAR AND UPWARDS OF 70-80KT 0-6KM SHEAR...
EVEN SOME HIGHER AMOUNTS CREEPING IN WITH THE UPPER SYSTEM BEHIND
THE FRONT. OF COURSE SOME OF THIS IS INFLUENCED BY THE LOW LEVEL
SHEAR ASSOCIATED WITH THE WEDGE ITSELF BUT EVEN PORTIONS OF
CENTRAL GEORGIA GET INTO THE ACTION. THIS CERTAINLY MEETS THE
DEFINITION OF HIGH SHEAR LOW CAPE AND CORRESPONDINGLY THE ENTIRE
CWA HAS A SHERB OF GREATER THAN 1 FOR MONDAY AFTERNOON. TAKE OUT
THE LOCATIONS WHERE THE COLD DOME WILL HAVE MORE OF AN INFLUENCE
AND OVERALL WE GET SOMETHING VERY SIMILAR TO SPC DAY3 OUTLOOK WITH
SEVERE POTENTIAL GENERALLY SOUTH OF A LINE FROM HAMILTON TO
WASHINGTON. BEST TIMING PROBABLY BETWEEN 15-21Z...SPREADING EAST
TOWARD 00Z. CANNOT RULE OUT SOME THUNDER NORTH OF THERE...EVEN IN
THE COLD DOME WITH LAPSE RATES ALOFT SUPPORTING ELEVATED
CONVECTION...BUT ONLY A FEW RUMBLES AT BEST.

LEFT THE REST OF THE EXTENDED AS-IS...SEE PREVIOUS DISCUSSION
BELOW.

PREV LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
/ISSUED AT 437 AM EDT SAT APR 5 2014/
THE LONG TERM KICKS OFF SUNDAY NIGHT THROUGH MONDAY WITH SEVERAL
INFLUENCING FEATURES AT WORK.../1/ A LINGERING HYBRID CAD WEDGE
ACROSS NORTH GEORGIA.../2/ A POTENT UPPER SHORTWAVE LIFTING NEWD OUT
OF THE SOUTHERN PLAINS AND SWINGING SLIGHTLY NEGATIVE...AND /3/ A
DEEPENING ATTENDANT SFC LOW TRACKING FROM THE NW GULF TO THE OHIO
VALLEY BRINGING AN ONSLAUGHT OF HIGHLY EFFICIENT GULF MOISTURE. THE
COMBINATION OF THESE PLAYERS WILL RESULT IN WIDESPREAD RAIN AND SOME
THUNDERSTORM POTENTIAL.

FOR QPF...SEE HYDROLOGY SECTION BELOW.

FOR THUNDERSTORM POTENTIAL...
GUIDANCE IS ACTUALLY IN GOOD AGREEMENT WITH PROGGED MUCAPE VALUES
LIMITED TO 200-400 J/KG MONDAY. THE LINGERING WEDGE SHOULD PRIMARILY
SERVE TO STABILIZE THE ENVIRONMENT ACROSS NE GA BUT THE RETREATING
WEDGE FRONT MAY STILL BE A FOCUS FOR CONVECTION OR SOME HEAVIER
SHOWERS NONETHELESS. IF ANY EXTRA DESTABILIZATION IS ABLE TO TAKE
PLACE...THEN SEVERE POTENTIAL WOULD GET INTERESTING SINCE THERE
LOOKS TO BE 30-40 KTS OF 0-1 KM BULK SHEAR...A HELICITY-RICH
WEDGE...AND STRONG DEEP LAYER SHEAR. FOR NOW THE INSTABILITY HAS
TRENDED LOWER THAN PREVIOUS RUNS AND IS THE MAIN LIMITING FACTOR BUT
WILL HAVE TO KEEP A CLOSE EYE ON UPDATES.

MAIN LONGWAVE TROUGH AXIS REMAINS WEST OF THE CWA UNTIL WEDNESDAY
MORNING WITH SOME LINGERING MOISTURE SO HAVE HELD ON TO AT LEAST
SLIGHT TO LOW END CHANCE POPS FOR SHOWERS BEHIND THE FIRST SYSTEM
BEFORE WE FINALLY START RIDGING. THE END OF THE WEEK SHOULD
TRANSITION TO ZONAL FLOW AND ALLOW FOR DRY CONDITIONS AND NEAR
NORMAL TEMPS FOR THURSDAY INTO FRIDAY...THEN JUST SLIGHT POPS IN THE
NORTH FRIDAY NIGHT INTO SATURDAY DUE TO UNCERTAINTY WITH POTENTIAL
WEAK DISTURBANCE.

BAKER

&&

.HYDROLOGY...
MODEL AND HPC QPF GUIDANCE CONTINUES TO SHOW WIDESPREAD 1.5 TO 3
INCHES OF RAINFALL ACROSS THE AREA FROM LATE TONIGHT THROUGH
MONDAY NIGHT. HOWEVER...THE HEAVIER RAINFALL AMOUNTS ARE EXPECTED
TO OCCUR FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON WHERE 2 TO
3 INCHES COULD FALL ACROSS PARTS OF NORTH GA...AND 1 TO 2 INCHES
ACROSS CENTRAL GA. THESE RAINFALL AMOUNTS ACROSS MAINLY NORTH GA
COULD RESULT IN MINOR FLOODING ALONG THE TYPICAL FLOOD PRONE
CREEKS AND RIVERS. AS A RESULT...WILL BEGIN CONSIDERING A FLOOD
WATCH FOR THE PERIOD SUNDAY NIGHT THROUGH MONDAY NIGHT FOR NORTH
GA IF LATER MODEL RUNS CONTINUE TO SUPPORT RAINFALL AMOUNTS OF 3
INCHES OR MORE. ALL INTERESTS ACROSS NORTH AND CENTRAL GA SHOULD
STAY TUNED FOR POSSIBLE FLOOD PROBLEMS THROUGH THE FIRST PART OF
NEXT WEEK. WPC CONTINUES TO PAINT APPROXIMATELY THE NORTHERN HALF
TO 2/3 OF OUR AREA IN THEIR SLIGHT RISK FOR EXCESSIVE RAINFALL
WHICH MATCHES THIS THINKING WELL /SINCE PORTIONS OF CENTRAL
GEORGIA SHOULD BE ABLE TO HANDLE THE HEAVY RAIN BETTER THAN
NORTH/.

39/TDP

&&

.AVIATION...
06Z UPDATE...
INITIAL VFR CONDITIONS LOWERING TO MVFR CIGS DURING DAY THEN IFR
LEVELS TONIGHT WITH GULF MOISTURE AND PRECIP CHANCES ON THE RISE.
FOR NORTHERN SITES...CIGS MAY HOVER NEAR 2500-3500 FT UNTIL AFTER
21-22Z THEN CONTINUE DOWNWARD TREND...WHILE SOUTHERN SITES A BIT
SOONER. WINDS SHOULD BECOME NE BY EARLY MORNING UNDER 7 KTS THEN
SWING EAST TO SOUTHEAST THIS AFTERNOON AND TONIGHT WITH MAGNITUDES
GRADUALLY INCREASING TO NEAR 10-12 KTS GUSTING 16-20 KTS AFTER
23-03Z. SLIGHTLY LOWER MAGNITUDES FOR THE SOUTHERN SITES. VSBYS
ALSO LOOKING TO REDUCED TO MVFR LEVELS AFTER ABOUT 00Z AND MAY
TAKE LONGER TO OCCUR FOR KATL. BEST CHANCE FOR SHRA ONSET AFTER
09Z THIS MORNING FOR KCSG AND KMCN...THEN 18Z FOR NORTH.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM ON CIGS AND PRECIP TIMING.
HIGH ON ALL ELSE.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  52  65  48 /  90 100 100  40
ATLANTA         65  55  67  49 / 100 100 100  20
BLAIRSVILLE     63  48  57  45 /  70 100 100  40
CARTERSVILLE    65  54  67  47 / 100 100 100  20
COLUMBUS        66  58  72  50 / 100 100 100  20
GAINESVILLE     64  51  61  48 /  90 100 100  30
MACON           64  58  73  51 / 100  90 100  50
ROME            65  55  66  46 /  90 100 100  20
PEACHTREE CITY  64  55  68  47 / 100 100 100  20
VIDALIA         65  61  75  57 / 100  50 100  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NLISTEMAA/39
LONG TERM....BAKER/TDP
AVIATION...BAKER
Hazardous weather outlook, Apr 5, 9:05 PM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
905 PM EDT SAT APR 5 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-06100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
905 PM EDT SAT APR 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...REST OF TONIGHT...SATURDAY NIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THE NEXT SYSTEM WILL BRING A RETURN OF SMALL CHANCES FOR
THUNDERSTORMS LATE SUNDAY AND BETTER CHANCES FOR THUNDERSTORMS ON
MONDAY. ALTHOUGH THERE ARE STILL DIFFERENCES IN THE MODELS
CONCERNING THIS SYSTEM...THE POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS WILL NEED TO BE MONITORED ON MONDAY. ALSO...WIDESPREAD
RAINFALL TOTALS OF 1.5 TO 3.0 INCHES ARE LIKELY WITH THIS SYSTEM.
WHILE THESE VALUES LOOK LIKE THEY CAN BE MAINTAINED FOR NOW...FUTURE
UPDATES MAY ENHANCE ANY FLOODING POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 2:13 PM EDTSpecial Weather StatementFFCChattahoochee, Crisp, Dooly, Macon, Marion, Muscogee and 6 more107 min
Apr 6, 3:58 PM EDTSpecial Weather StatementFFCChattahoochee, Crisp, Dooly, Macon, Marion, Muscogee and 4 more2 hr

Nearby

Flood Watches in Georgia, 2014Every flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.